# SDR WVBA OM1

- Difficulty date: August 5, 2010
- Submitted: August 21, 2010
- Operation: General aviation
- Aircraft: N517SW
- Make and model: Cirrus SR22
- Aircraft serial: 0666
- Aircraft time: 1,713 hours
- Engine: Cont IO550N
- Engine time: 1,713 hours
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Fuel Line
- Part number: 646421
- Condition: Chafed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

ACFT OWNER REQUESTED CLEANING OF HIS FUEL INJECTORS, WHICH WE DID.  ALMOST COMPLETED WITH THE TASK, TIGHTENING THE NUT FOR THE NR1 CYL FUEL INJECTION LINE, NOTICED THAT THE LINE WAS VERY LOOSE, AND UPON FURTHER INSP FOUND THAT THE RETAINING CLIP THAT WAS SUPPOSED TO SECURE THE LINE TO AN ENGINE BRACKET WAS FALLING OUT AND NOT DOING ITS JOB.  ALSO, NOTICED SOME BLACK STAINING ON ADJACENT ENGINE STRUCTURE. WHEN LINE WAS REMOVED, FOUND THAT APPROX 1" OF THE TUBING HAD BEEN WORN AWAY TO ABOUT HALF THICKNESS, AND IT WAS LEAKING FUEL OVER THE TOP OF THE ENGINE. INSPECTED THE OTHER FUEL LINES, AND ALSO FOUND NR 2 CYL FUEL INJECTION LINE ON OPPOSITE SIDE OF ENG ALSO HAD DAMAGE, HOWEVER THIS WAS CAUSED BY IGNITION LEADS THAT WERE RUBBING AGAINST THE LINE.  NR2 LINE DAMAGE WAS LESS SEVERE AND IT WAS NOT LEAKING, BUT IT WAS NOT SERVICABLE. ORDERED AND INSTALLED NEW LINES. SECURED NR1 LINE WITH HEAVIER DUTY TYPE ADEL CLAMP, AND SECURED ALL IGNITION LEADS TO PREVENT FURTHER CHAFFING.
